Limits...
Efficacy of lapatinib monotherapy on occult breast cancer presenting with cutaneous metastases: A case report.

Noguchi E, Kamio T, Kamio H, Miura H, Tamaki M, Nishizawa M, Aoyama K, Oochi T, Kameoka S - Oncol Lett (2014)

Bottom Line: Breast ultrasonography was performed 10 months after the initial trastuzumab administration and the left axillary lymph node enlargement had reduced in size and severity.As determined by the result of a skin biopsy of this area, the patient was diagnosed with occult breast cancer with cutaneous metastases.At present (34 months following lapatinib monotherapy initiation) no new lesions or severe side-effects have been observed.

View Article: PubMed Central - PubMed

Affiliation: Department of Surgery II, Tokyo Women's Medical University, Tokyo 162-8666, Japan.

ABSTRACT
The case of a 72-year-old female who identified a lymph node enlargement in the left axilla is reported in the present study. A lymph node biopsy revealed a metastatic adenocarcinoma of the axillary lymph node. Following various assessments, the patient was diagnosed with occult breast cancer and lymph node metastases, for which treatment was initiated. Trastuzumab monotherapy was administered as the patient was elderly, positive for the hepatitis B virus and exhibited the following immunostaining/immunohistochemical analysis results: Estrogen receptor (ER) negative (-), progesterone receptor (PgR) negative (-) and human epidermal growth factor receptor 2 (HER2) positive (3+). Breast ultrasonography was performed 10 months after the initial trastuzumab administration and the left axillary lymph node enlargement had reduced in size and severity. However, a skin rash (erythema) was observed encompassing the left breast and extending into the axilla. As determined by the result of a skin biopsy of this area, the patient was diagnosed with occult breast cancer with cutaneous metastases. The immunohistochemical analysis results obtained from the skin biopsy were similar to those obtained from the lymph nodes: ER (-), PgR (-) and HER2 (3+). Therefore, the patient was switched from trastuzumab to lapatinib monotherapy. The erythema completely disappeared after two months of treatment. At present (34 months following lapatinib monotherapy initiation) no new lesions or severe side-effects have been observed.

No MeSH data available.


Related in: MedlinePlus

Hematoxylin and eosin (H&E) staining, and various types of immunostaining of the left axillary lymph node mass. (A) H&E; (B) cytokeratin (CK)7; (C) CK20; (D) gross cystic disease fluid protein 15 (GCDFP15); (E) estrogen receptor (ER); (F) progesterone receptor (PgR); and (G) human epidermal growth factor receptor 2 (HER2). The following immunostaining results were obtained: CK7 positive (+), CK20 negative (−), GCDFP15 (partial +), ER (−), PgR (−) and HER2 score (3+). Magnification, ×100.
© Copyright Policy - open-access
Related In: Results  -  Collection

License
getmorefigures.php?uid=PMC4214420&req=5

f3-ol-08-06-2448: Hematoxylin and eosin (H&E) staining, and various types of immunostaining of the left axillary lymph node mass. (A) H&E; (B) cytokeratin (CK)7; (C) CK20; (D) gross cystic disease fluid protein 15 (GCDFP15); (E) estrogen receptor (ER); (F) progesterone receptor (PgR); and (G) human epidermal growth factor receptor 2 (HER2). The following immunostaining results were obtained: CK7 positive (+), CK20 negative (−), GCDFP15 (partial +), ER (−), PgR (−) and HER2 score (3+). Magnification, ×100.

Mentions: Pathological analyses were conducted on the left axillary lymph node mass (Fig. 3). In the lymph node, hematoxylin and eosin staining detected a metastatic carcinoma and the immunostaining results were as follows: Cytokeratin (CK)7 (+), CK20 (−), gross cystic disease fluid protein 15 (partial +), estrogen receptor (ER; −) and progesterone receptor (PgR; −). The lungs, mammary glands, ovary, uterus, and mesothelium was hypothesized to have primary lesions and the HER2 score was 3+.


Efficacy of lapatinib monotherapy on occult breast cancer presenting with cutaneous metastases: A case report.

Noguchi E, Kamio T, Kamio H, Miura H, Tamaki M, Nishizawa M, Aoyama K, Oochi T, Kameoka S - Oncol Lett (2014)

Hematoxylin and eosin (H&E) staining, and various types of immunostaining of the left axillary lymph node mass. (A) H&E; (B) cytokeratin (CK)7; (C) CK20; (D) gross cystic disease fluid protein 15 (GCDFP15); (E) estrogen receptor (ER); (F) progesterone receptor (PgR); and (G) human epidermal growth factor receptor 2 (HER2). The following immunostaining results were obtained: CK7 positive (+), CK20 negative (−), GCDFP15 (partial +), ER (−), PgR (−) and HER2 score (3+). Magnification, ×100.
© Copyright Policy - open-access
Related In: Results  -  Collection

License
Show All Figures
getmorefigures.php?uid=PMC4214420&req=5

f3-ol-08-06-2448: Hematoxylin and eosin (H&E) staining, and various types of immunostaining of the left axillary lymph node mass. (A) H&E; (B) cytokeratin (CK)7; (C) CK20; (D) gross cystic disease fluid protein 15 (GCDFP15); (E) estrogen receptor (ER); (F) progesterone receptor (PgR); and (G) human epidermal growth factor receptor 2 (HER2). The following immunostaining results were obtained: CK7 positive (+), CK20 negative (−), GCDFP15 (partial +), ER (−), PgR (−) and HER2 score (3+). Magnification, ×100.
Mentions: Pathological analyses were conducted on the left axillary lymph node mass (Fig. 3). In the lymph node, hematoxylin and eosin staining detected a metastatic carcinoma and the immunostaining results were as follows: Cytokeratin (CK)7 (+), CK20 (−), gross cystic disease fluid protein 15 (partial +), estrogen receptor (ER; −) and progesterone receptor (PgR; −). The lungs, mammary glands, ovary, uterus, and mesothelium was hypothesized to have primary lesions and the HER2 score was 3+.

Bottom Line: Breast ultrasonography was performed 10 months after the initial trastuzumab administration and the left axillary lymph node enlargement had reduced in size and severity.As determined by the result of a skin biopsy of this area, the patient was diagnosed with occult breast cancer with cutaneous metastases.At present (34 months following lapatinib monotherapy initiation) no new lesions or severe side-effects have been observed.

View Article: PubMed Central - PubMed

Affiliation: Department of Surgery II, Tokyo Women's Medical University, Tokyo 162-8666, Japan.

ABSTRACT
The case of a 72-year-old female who identified a lymph node enlargement in the left axilla is reported in the present study. A lymph node biopsy revealed a metastatic adenocarcinoma of the axillary lymph node. Following various assessments, the patient was diagnosed with occult breast cancer and lymph node metastases, for which treatment was initiated. Trastuzumab monotherapy was administered as the patient was elderly, positive for the hepatitis B virus and exhibited the following immunostaining/immunohistochemical analysis results: Estrogen receptor (ER) negative (-), progesterone receptor (PgR) negative (-) and human epidermal growth factor receptor 2 (HER2) positive (3+). Breast ultrasonography was performed 10 months after the initial trastuzumab administration and the left axillary lymph node enlargement had reduced in size and severity. However, a skin rash (erythema) was observed encompassing the left breast and extending into the axilla. As determined by the result of a skin biopsy of this area, the patient was diagnosed with occult breast cancer with cutaneous metastases. The immunohistochemical analysis results obtained from the skin biopsy were similar to those obtained from the lymph nodes: ER (-), PgR (-) and HER2 (3+). Therefore, the patient was switched from trastuzumab to lapatinib monotherapy. The erythema completely disappeared after two months of treatment. At present (34 months following lapatinib monotherapy initiation) no new lesions or severe side-effects have been observed.

No MeSH data available.


Related in: MedlinePlus